# SDR AWXA200500748

- Difficulty date: June 24, 2005
- Submitted: June 27, 2005
- Operation: Air carrier
- Aircraft: N657AW
- Make and model: Airbus A320-232
- Aircraft serial: 1083
- Aircraft time: 21,680 hours, 8,283 cycles
- Engine: Iae V2527A5
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Broken
- Location: Nr 1 Generator
- Part time: 28,605 hours, 11,483 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A, D

## Discrepancy

AIR TURN BACK.  DURING FLIGHT LOST APU WITH NR 1 GENERATOR ALREADY ON MEL.  AIRCRAFT RETURNED WITHOUT FURTHER INCIDENT.  MX REMOVED AND REPLACED NR 1 IDG IAW AMERICA WEST AIRLINES TASK CARD R5M24301.  OPERATIONAL CHECKS WERE GOOD.  PLACED THE APU ON MEL.  TEAR DOWN REPORT CONFIRMS REASON FOR REMOVAL.  UPON TEAR DOWN, FOUND TWO LEAD WIRES BROKEN ON THE EXCITER ROTOR.  THIS STOPPED RESISTANCE FLOW AND OUTPUT TO THE CORRESPONDING PHASES, TRIGGERING THE IDG OFFLINE.  UNIT WAS REPAIRED IAW CMM 24-11-79 REV. 18.
